BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Catalog Number |
R7F282CT |
| Medical Device Problem Code |
Communication or Transmission Problem (2896)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A picture was received for evaluation following johnson & johnson medtech's procedures.According to the picture provided by the customer, a signal noise was observed on carto 3 screen.A manufacturing record evaluation was performed for the finished device number lot: 31631442m and no internal action related to the complaint was found during the review.The customer complaint was confirmed based on the picture received.However, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a decanav electrophysiology catheter and signal interference( noise ) was observed on ic, bs, or all ecg (bs + ic) channels while the device was inside of the patient's body.The medical team confirmed that the physician had no available means with which to monitor the patient's heart rhythm.A second device was used to complete the operation.There was no adverse event reported on patient.
Additional Manufacturer Narrative
Correction: on 27-aug-2025, internal review discovered that the product receipt of 20-aug-2025 was indicating in section d9 of the initial report but was not explicitly stated in the h11 additional manufacturer narrative.On 27-aug-2025, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a decanav electrophysiology catheter and signal interference( noise ) was observed on ic, bs, or all ecg (bs + ic) channels while the device was inside of the patient's body.The medical team confirmed that the physician had no available means with which to monitor the patient's heart rhythm.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection test of the returned device were performed.Visual inspection revealed that the shaft was bent and corrosion in the connector area.The device resistance of the electrical coils was measured and the values were within specifications.A manufacturing record evaluation was performed for the finished device number lot 31631442m and no internal actions related to the complaint were found during the review.The corrosion observed could be related to the noise issue reported by the customer, the complaint was confirmed.The potential cause of the shaft bent could be related to the manipulation of the device after the procedure, however, this could not be conclusively determined.The carto® 3 system instructions for use (ifu) contain the following information: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.The instructions for use contain the following recommendation: do not immerse the handle or cable connector in fluids; electrical performance could be affected.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).